Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2012, 5:59 PM EDT for Halifax County, North Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 1, 2012, 6:18 PM EDT
- In force
- 19 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:50 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS52 KRAH 012159 RRA
SVRRAH
NCC083-012230-
/O.NEW.KRAH.SV.W.0122.120601T2159Z-120601T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HALIFAX...MOVING NORTHEAST AT 60 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SOUTH WELDON...WELDON...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7781 3648 7776 3649 7764 3645 7762
3641 7754 3637 7754 3635 7758 3631 7756
3632 7745 3617 7765 3631 7794 3638 7791
3643 7792 3652 7790
TIME...MOT...LOC 2159Z 219DEG 52KT 3633 7764
$$
GIH1 follow-up statement
296
WWUS52 KRAH 012218
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT FRI JUN 1 2012
NCC083-012228-
/O.CAN.KRAH.SV.W.0122.000000T0000Z-120601T2230Z/
HALIFAX NC-
618 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HALIFAX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3651 7781 3648 7776 3649 7764 3645 7762
3641 7754 3637 7754 3635 7758 3631 7756
3632 7745 3617 7765 3631 7794 3638 7791
3643 7792 3652 7790
TIME...MOT...LOC 2218Z 219DEG 52KT 3654 7742
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:50 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 3:50 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT FRI JUN 1 2012 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH FROM THIS AFTERNOON AND CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS ON SATURDAY AND LINGER OVERHEAD ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 350 PM FRIDAY... ...A TORNADO WATCH IS IN EFFECT THROUGH 9 PM THIS EVENING FOR 5 COUNTIES NEIGHBORING THE VIRGINIA STATE LINE IN THE NORTHERN PIEDMONT/COASTAL COUNTIES... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REMAINDER OF CENTRAL NC THROUGH 10 PM THIS EVENING... CURRENT FORECAST IS GENERALLY ON TRACK THIS MORNING...AS A SHORTWAVE TROUGH CURRENTLY APPROACHING THE OH AND TN VALLEYS WILL INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE WARM SECTOR AIRMASS EAST OF THE APPALACHIANS. THE MAIN CONCERN FOR NEAR TERM UPDATES WILL BE FOR HEATING AND DESTABILIZATION POTENTIAL. A FEW SHOWERS AND STORMS ALONG A DIFFUSE SURFACE TO 850MB WARM FRONT CONTINUE TO MOVE OFF TO THE NORTHEAST THIS MORNING...WITH A PERIOD LITTLE ACTIVITY EXPECTED FOR THE NEXT COUPLE OF HOURS. STRATUS IS SCATTERING RATHER QUICKLY OVER CENTRAL NC...AND SKIES ARE NEARLY CLEAR OVER CENTRAL AND EASTERN SC. 12Z RAOBS AT KGSO AND KMHX SHOW A STRONG BUT EASILY BREAKABLE CAP ABOVE THE MOIST BOUNDARY LAYER...SO RAP FORECASTS OF 1500-2000 J/KG OF SBCAPE SEEM ATTAINABLE. MODIFIED FORECAST SOUNDINGS FROM THE RAP GIVE 1000-1500 J/KG OF MLCAPE OVER EASTERN NC. THE HRRR AND CAMS HAVE PERFORMED POORLY WITH THE PRECIP THIS MORNING...SO CONFIDENCE IN THEIR DEPICTION OF CONVECTIVE IGNITION THROUGH MID AFTERNOON IS LOW. HOWEVER...THE CAP SHOULD BREAK BY NOON AND CLOUD STREETS ARE BEGINNING TO SHOW UP OVER THE SANDHILLS IN VISIBLE SATELLITE IMAGERY...SO SHOWERS AND STORMS MAY BEGIN TO POP UP BY 18Z. ONE LAST COMPLICATING FACTOR IS CLOUD COVER OVER MUCH OF VA...WHICH COULD LEAD TO A DIFFERENTIAL HEATING BOUNDARY NEAR THE NC/VA BORDER THIS AFTERNOON. WE WILL INCREASE POPS OVER THE EASTERN CWA EARLY THIS AFTERNOON...AND CONTINUE THE HIGHER 80-90 POPS FROM EAST TO WEST THIS EVENING. AS THE UPPER TROUGH BECOMES NEGATIVELY TILLED AND LIFTS ACROSS THE REGION THIS AFTERNOON...0-6KM EFFECTIVE SHEAR FORECASTS SHOW 35-40KT BETWEEN THE POLAR JET TO THE NORTH AND A WEAKER COMPONENT OF THE SUBTROPICAL JET EXPECTED TO EMERGE OVER SOUTHEAST GA/SC THIS AFTERNOON. SURFACE WINDS HAVE BEEN BACKED TO SOUTHEASTERLY IN THE VICINITY OF THE WEAK WARM FRONT THIS MORNING...BUT ALL MODELS INDICATED WINDS WILL VEER TO SOUTHERLY AS MIXING INCREASES THIS MORNING. DEEP LAYER SHEAR VALUES WILL BE SUPPORTIVE OF DISCRETE SUPERCELLS OUT AHEAD OF THE LINEAR FORCING AND EXPECTED QLCS THIS EVENING. AS UPPER LEVEL DIVERGENCE AND HEIGHT FALLS INCREASE THIS EVENING...THE LOW LEVEL JET IF FORECAST TO STRENGTHEN 35-40KT...ESPECIALLY NORTH...WHICH WILL HELP TO INCREASE LOW LEVEL HODOGRAPH CURVATURE AND MAY SUPPORT AN ISOLATED TORNADO THREAT. THE CURRENT SLIGHT RISK FROM SPC CONTINUES TO SHOW A 10 PERCENT TORNADO RISK NORTH OF THE TRIANGLE AND ROCKY MOUNT. CONCERNING THE POTENTIAL QLCS THIS EVENING...MODELS HAVE SLOWED THE ARRIVAL OF THE SURFACE TROUGH AND COLD FRONT BY A FEW HOURS...THOUGH MOST OF THE CAMS SUGGEST THE COLD POOL WILL HAVE NO PROBLEM REDEVELOPING EAST OF THE MOUNTAINS AND SURGING ACROSS THE UNSTABLE AIRMASS AREA AFTER 21Z. LARGE SCALE SHEAR PARAMETERS AND SIMULATED UPDRAFT HELICITY VALUES SUGGEST EMBEDDED SUPERCELL STRUCTURE WILL BE POSSIBLE WITHIN THE LINE. WE WILL LEAVE FORECAST HIGHS AS THEY ARE SINCE THEY ARE ON THE WARMER SIDE OF GUIDANCE AND WIDESPREAD CLOUD COVER MAY NOT BE AN ISSUE. TONIGHT...BAND OF CONVECTION CROSSES THEN PIEDMONT DURING THE EVENING...AND THE COASTAL PLAIN LATE THIS EVENING-OVERNIGHT. FAVOR SLIGHTLY WARMER NAM-WRF MOS GUIDANCE VERSUS THE COOLER GFS. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 350 PM FRIDAY... A LARGE CLOSED UPPER LOW WILL DRIFT NORTHWARD TOWARD THE UPPER GREAT LAKES ON SATURDAY. BY DAYBREAK...THE ATTENDANT SURFACE COLD FRONT WILL HAVE LONG EXITED THE AREA...WITH WEAK SURFACE HIGH OVER THE LOWER MS VALLEY WORKING ITS WAY EASTWARD INTO THE CAROLINAS. DRIER NOTICEABLY LESS HUMID AIR WILL FILTER WEST TO EAST INTO CENTRAL NC...WITH ANY LINGERING MOISTURE IN THE EAST SATURDAY MORNING GIVING WAY TO INCREASING SUNSHINE THROUGH THE AFTERNOON. MORNING THICKNESSES START OUT 30 METERS BELOW NORMAL...AND REBOUND TO 20 METERS SHY OF TODAYS AFTERNOON THICKNESSES...SUPPORTING HIGHS IN THE MID 70S TO AROUND 80. WILL LIKELY SEE A RESURGENCE OF MID/HIGH CLOUDS LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT WITH A RESURGENCE OF 30-40 METER H5 HEIGHT FALLS AND DCVA AS ADDITIONAL S/W ENERGY SWINGS THROUGH THE AREA...RESULTING IN OCCASIONAL PARTLY TO MOSTLY CLOUDY SKIES SATURDAY NIGHT...ESPECIALLY ACROSS THE NORTH. OVERNIGHT LOWS IN THE MID TO UPPER 50S. SYNOPTIC SCALE SCALE SUBSIDENCE IN THE WAKE AFOREMENTIONED SHORTWAVE WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT...RESULTING IN CONTINUED DRY CONDITIONS. AIRMASS WILL CONTINUE TO MODERATE AS SURFACE ANTICYCLONE SHIFTS SOUTHWARD OVER THE GULF COAST REGION. A 15 METER THICKNESS INCREASE WILL SUPPORT A RETURN OF DAYTIME HIGHS IN THE LOWER TO MID 80S WITH A SLOWER RETURN OF HUMIDITY. OVERNIGHT LOWS SUNDAY NIGHT IN THE UPPER 50S TO LOWER 60S. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 350 PM FRIDAY... THE ATMOSPHERIC BLOCKING PATTERN OVER THE LOWER 48 STATES IN ASSOCIATION WITH A STRONGLY NEGATIVE PHASE OF THE NAO WILL RESULT IN A SLOW PROGRESSION OF THE GENERAL WEATHER PATTERN...WITH THE EASTERN US REMAINING UNDER THE INFLUENCE OF THE CUT-OFF LOW OVER SOUTHERN NEW ENGLAND. WHILE THERE ARE SOME TIMING DIFFERENCES...MEDIUM RANGE MODELS ARE DEPICTING A PROMINENT MID-UPPER LEVEL SHORTWAVE TROUGH DIVING SOUTHEAST THROUGH THE MID-ATLANTIC REGION IN THE LATE MONDAY-LATE TUESDAY TIME PERIOD...WITH ATTENDANT SURFACE WAVE/LOW ACCOMPANYING THE UPPER WAVE PASSAGE. AT THIS TIME...IT APPEARS THAT THIS SYSTEM WILL BE THE NEXT SIGNIFICANT WEATHER SYSTEM FOR CENTRAL NC...BRINGING THE NEXT CHANCE FOR WIDESPREAD CONVECTION/RAIN CHANCES DURING THE LONG TERM PERIOD. OTHERWISE...THE FORECAST WILL BE MARRED BY NORTHWEST FLOW DISTURANCES SWINGING THROUGH THE BASE OF THE LONG WAVE TROUGH THAT ARE UNRESOLVABLE WITH ANY RELIABILITY THIS FAR OUT. WILL CARRY A CHANCE POPS FOR MONDAY EVENING THROUGH TUESDAY NIGHT AND THEN DRY AFTERWARD. EXPECT SEASONABLE TEMPERATURES UNDERNEATH THE EASTERN US TROUGH WITH DAYTIME HIGHS IN THE 79 TO 84. LOWS IN THE LOWER TO MID 60S. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 115 PM FRIDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS PROBABLE LATE TODAY AND THIS EVENING ACROSS CENTRAL NC. CEILINGS ARE LIFTING TO THE 2500-3500FT RANGE THIS AFTERNOON AND CLOUD COVER IS VARIABLE...SO PERIODS OF HIGH MVFR CONDITIONS WILL CONTINUE TO BE POSSIBLE. A STRONG STORMS SYSTEM IS APPROACHING THE REGION TODAY...AND SCATTERED SHOWERS AND STORMS THAT HAVE POPPED UP SINCE 16Z NORTHEAST OF KRDU....AND WILL BECOME MORE NUMEROUS OVER THE WESTERN PIEDMONT BY 19-21Z. WE EXPECT STORMS MOVING INTO THE KCLT AREA AND WESTERN PIEDMONT WILL MERGE INTO A LINE OF STORMS AND CROSS CENTRAL NC BETWEEN 19-02Z. STRONG WINDS IN EXCESS OF 50-60MPH WILL BE POSSIBLE IN THE STRONGEST PARTS OF THE LINE...WITH IFR AND LIFR CONDITIONS. WE WILL ATTEMPT TO TIME THE MOST PROBABLY TIME PERIOD OF STORMS WITH VCTS...WITH THE MOST ADVERSE AVIATION CONDITIONS LIKELY FOR AN HOUR OR LESS DURING THE TIME PERIOD. A COLD FRONT WILL CROSS THE AREA LATER THIS EVENING...AND MAY BRING ANOTHER ROUND OF SHOWERS AND STORMS...ALTHOUGH INSTABILITY MAY BE LIMITED IF THE FIRST ROUND OF STORMS IS WIDESPREAD. NONETHELESS...ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE WITH CONVECTION ALONG OR JUST AHEAD OF THE FRONT. CONDITIONS WILL IMPROVE BEHIND THE FRONT AFTER MIDNIGHT. A SERIES OF UPPER LEVEL DISTURBANCES MAY CAUSE VFR CEILINGS MONDAY WITH A POTENTIAL FOR SUB-VFR CEILINGS MONDAY NIGHT INTO TUESDAY AS A SURFACE BOUNDARY DRIFTS ACROSS THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...SMITH SHORT TERM...CBL LONG TERM...CBL AVIATION...WSS/SMITH
Hazardous weather outlook, Jun 1, 2:20 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT FRI JUN 1 2012 NCZ021>028-038>043-073>078-083>086-088-089-021830- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 220 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 10 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 10 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX- 220 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 11 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 1, 4:44 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 6 SSE FOUR OAKS 35.37N 78.37W
06/01/2012 M1.00 INCH JOHNSTON NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT HWY 701 AND STRICKLANDS
CROSSROADS ROAD
&&
EVENT NUMBER RAH1200333
ELLISSpecial weather statement, Jun 1, 5:01 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT FRI JUN 1 2012
NCZ022-038-039-012200-
DAVIDSON-GUILFORD-RANDOLPH-
501 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD AND
DAVIDSON COUNTIES THROUGH 600 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENTON...OR ABOUT 14 MILES SOUTHEAST OF LINWOOD...MOVING NORTHEAST AT
40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DENTON...AND...
MARTHA...TRINITY...ARCHDALE...JAMESTOWN...PLEASANT GARDEN...
GREENSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
WINDS OF THIS STRENGTH ARE CAPABLE OF KNOCKING DOWN LARGE TREES
LIMBS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3601 8006 3602 8004 3604 8004 3613 7999
3613 7976 3597 7965 3550 8010 3550 8018
3551 8020 3555 8022 3558 8021 3563 8027
TIME...MOT...LOC 2100Z 213DEG 35KT 3562 8014
MWSSpecial weather statement, Jun 1, 5:01 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT FRI JUN 1 2012
NCZ008-009-012145-
GRANVILLE-VANCE-
501 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE AND GRANVILLE
COUNTIES THROUGH 545 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BEREA...OR ABOUT 7 MILES SOUTHWEST OF OXFORD...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OXFORD...DABNEY...
STOVALL...TUNGSTEN...KERR LAKE...AND...BULLOCKSVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 220.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3639 7829 3638 7830 3619 7868 3627 7880
3628 7880 3655 7857 3655 7833
TIME...MOT...LOC 2101Z 218DEG 32KT 3626 7868
GIHLocal storm report, Jun 1, 5:07 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 4 ESE HILLSBOROUGH 36.05N 79.04W
06/01/2012 ORANGE NC 911 CALL CENTER
TREE FELL ONTO A MOBILE HOME
&&
EVENT NUMBER RAH1200334
SECSpecial weather statement, Jun 1, 5:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI JUN 1 2012
NCZ008-024>026-040-041-012215-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-WAKE-
523 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...ORANGE...GRANVILLE...
FRANKLIN...DURHAM AND CHATHAM COUNTIES THROUGH 615 PM EDT...
AT 520 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PURNELL TO NEW HILL...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF CREEDMOOR TO 11
MILES EAST OF PITTSBORO...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW HILL...PURNELL...
FUQUAY-VARINA...YOUNGSVILLE...WAKE FOREST...RALEIGH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 263 AND 306... INTERSTATE
85 BETWEEN EXITS 170 AND 184... INTERSTATE 540 BETWEEN EXITS 1 AND
26... INTERSTATE 440 BETWEEN EXITS 1 AND 16... AND US HIGHWAY 1
BETWEEN EXITS 79 AND 101... AND THE DURHAM FREEWAY BETWEEN EXITS 5
AND 16.
MOTORISTS SHOULD USE EXTREME CAUTION WHEN TRAVELING DURING THE RUSH
HOUR. KEEP A LARGE DISTANCE AWAY FROM OTHER VEHICLES... TO REDUCE
THE RISK OF A COLLISION... AND TRAVEL AT A SAFE SPEED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3610 7857 3604 7824 3583 7828 3556 7868
3563 7916 3614 7906
TIME...MOT...LOC 2120Z 251DEG 27KT 3605 7859 3567 7896
GIHLocal storm report, Jun 1, 5:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 3 N BAILEY 35.82N 78.12W
06/01/2012 NASH NC COUNTY OFFICIAL
TREES DOWN IN MULTIPLE LOCATIONS ALL OVER SOUTHERN NASH
COUNTY
&&
EVENT NUMBER RAH1200335
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:18 PM EDT | Special Weather Statement | RAH | Durham | 57 min |
| Jun 1, 3:27 AM EDT | Special Weather Statement | RAH | Anson | 78 min |
| Jun 1, 4:43 AM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 92 min |
| Jun 1, 5:56 AM EDT | Special Weather Statement | RAH | Chatham, Hoke, Lee, Moore, Scotland | 64 min |
| Jun 1, 12:02 PM EDT | Special Weather Statement | RAH | Franklin | 43 min |
| Jun 1, 12:23 PM EDT | Special Weather Statement | RAH | Vance, Warren | 37 min |
| Jun 1, 12:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jun 1, 12:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 49 min |
| Jun 1, 1:09 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 51 min |
| Jun 1, 1:15 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Jun 1, 1:22 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Jun 1, 1:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Jun 1, 1:52 PM EDT | Special Weather Statement | RAH | Davidson, Guilford | 53 min |
| Jun 1, 1:55 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 29 min |
| Jun 1, 2:05 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 40 min |
| Jun 1, 2:30 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 45 min |
| Jun 1, 2:41 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 1, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 40 min |
| Jun 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 46 min |
| Jun 1, 3:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 1, 3:32 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 1, 3:35 PM EDT | Special Weather Statement | RAH | Guilford | 40 min |
| Jun 1, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Jun 1, 3:49 PM EDT | Special Weather Statement | RAH | Granville | 41 min |
| Jun 1, 3:53 PM EDT | Special Weather Statement | RAH | Forsyth | 37 min |
| Jun 1, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Jun 1, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 40 min |
| Jun 1, 4:15 PM EDT | Special Weather Statement | RAH | Orange | 60 min |
| Jun 1, 4:24 PM EDT | Special Weather Statement | RAH | Stanly | 36 min |
| Jun 1, 4:40 PM EDT | Special Weather Statement | RAH | Person | 50 min |
| Jun 1, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 61 min |
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 28 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | RAH | Granville, Vance | 44 min |
| Jun 1, 5:23 PM EDT | Special Weather Statement | RAH | Durham, Wake | 52 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 47 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 32 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 31 min |
| Jun 1, 6:50 PM EDT | Special Weather Statement | RAH | Nash | 40 min |
| Jun 1, 7:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jun 1, 7:33 PM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Jun 1, 7:47 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 35 min |
| Jun 1, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.